Alert archive / Delaware / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 25, 2012, 3:15 PM EDT for Sussex County, Delaware. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2012, 3:15 PM EDT (19:15 UTC)
- Expired
- Aug 25, 2012, 4:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 14 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
761
WWUS81 KPHI 251915
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT SAT AUG 25 2012
DEZ003-004-252015-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
315 PM EDT SAT AUG 25 2012
...SHOWERS PRODUCING HEAVY RAINFALL IN SUSSEX COUNTY...
DURING THE BALANCE OF THIS AFTERNOON, RAIN SHOWERS WITH HEAVY
RAINFALL WILL CONTINUE TO SPREAD INTO SUSSEX COUNTY FROM THE
SOUTHEAST.
THE HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS. IT WILL ALSO
RESULT IN REDUCED VISIBILITY. IF YOU WILL BE DRIVING, BE SURE TO
LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE ON THE ONE AHEAD OF YOU.
THE RAIN SHOWERS MAY BE ACCOMPANIED BY WIND GUSTS AROUND 30 MPH.
OCCASIONAL LIGHTNING IS ALSO POSSIBLE.
LAT...LON 3846 7537 3846 7569 3883 7572 3884 7556
3889 7551 3892 7541 3895 7539 3895 7531
3891 7530 3880 7517 3879 7511 3880 7509
3861 7504 3845 7505 3844 7535
$$
IOVINOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 25, 1:59 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 25, 1:59 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 159 PM EDT SAT AUG 25 2012 .SYNOPSIS... THE COMBINATION OF HIGH PRESSURE OVER NEW ENGLAND AND WEAK LOW PRESSURE ALONG THE CAROLINA COAST WILL PRODUCE AN ONSHORE FLOW ACROSS THE MID-ATLANTIC REGION TODAY. THE NEW ENGLAND HIGH WILL THEN BECOME THE DOMINANT WEATHER SYSTEM SUNDAY AND MONDAY. A COLD FRONT IS EXPECTED TO CROSS THE REGION LATE MONDAY AND TUESDAY, FOLLOWED BY ANOTHER AREA OF HIGH PRESSURE THROUGH THE MIDDLE OF NEXT WEEK. THE REMNANTS OF ISAAC MAY PASS JUST TO OUR SOUTH LATE NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHOWERS CONTINUE TO MOVE NORTHWESTWARD ACROSS DELAWARE, MARYLAND AND SOUTHERN NEW JERSEY. THE SHOWERS APPEAR TO BE WEAKENING AS THEY PUSH NORTHWARD AND ONLY SOME LIGHT SHOWERS OR SPRINKLES MAY MAKE IT NORTH OF THE PHILLY METRO AREA. THE THUNDERSTORMS REMAIN MOSTLY TO OUR SOUTH BUT A FEW EMBEDDED IN THE NORTHWARD PUSH ARE STARTING TO MAKE IT INTO SOUTHERN DELAWARE AND SOUTHEASTERN MARYLAND. MEANWHILE, HIGH PRESSURE WILL REMAIN IN PLACE OVER NEW ENG AND THE CAN MARITIMES. EXPECT DECENT ELY FLOW TO STRENGTHEN TODAY AND THAT WILL KEEP THINGS RELATIVELY CLOUDY, WHICH WILL ALSO IMPACT TEMPS. MOST LOCALES WILL ONLY MAKE IT INTO THE LOWER 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... NOT MUCH CHANGE OVERNIGHT AS THE AFOREMENTIONED LOW MAY ACTUALLY HAVE ITS GREATEST IMPACT ON THE REGION TONIGHT. AGAIN, GENLY LIGHT SHOWERS ARE EXPECTED. THIS IS ALSO THE TIME FRAME WHEN THE AREAL EXTENT OF THE PRECIP MAY BE LARGEST. && .LONG TERM /SUNDAY THROUGH FRIDAY/... SURFACE HIGH PRESSURE CENTERED OFF THE NEW ENGLAND COAST IS EXPECTED TO HOLD IN PLACE THROUGH THE DAY ON MONDAY BEFORE A COLD FRONT PUSHES EAST FROM THE GREAT LAKES AREA MONDAY NIGHT. THIS FRONT SHOULD REACH THE COAST TUESDAY MORNING AND MOVE OFF THE COAST BY TUESDAY AFTERNOON. THEN HIGH PRESSURE FROM THE UPPER MIDWEST BUILDS IN AND DOMINATES THE WEATHER OVER THE CWA FOR THE REST OF THE WORK WEEK. UNDER THIS SCENARIO...THE REMNANTS OF ISAAC (MAINLY RAIN) WILL STAY JUST TO OUR SOUTH, BUT THIS SITUATION WILL MONITORED. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A TRICKY FORECAST FOR THE TAF SITES AS LOW PRESSURE PUSHES NORTHWARD FROM THE CAROLINAS AND HIGH PRESSURE PUSHES IN FROM THE NORTHEAST. FOR THE MOST PART, WE REMAIN VFR THROUGH THIS AFTERNOON AND INTO THIS EVENING. THE SHOWERS PUSHING ACROSS THE TERMINALS, MAINLY AFFECTING KACY AND KMIV, HAS BEEN LIGHT WITH NO RESTRICTIONS. HOWEVER, AS THE LOW PUSHES NORTHWARD, THE CHANCES FOR DETERIORATING CONDITIONS, ESPECIALLY CEILINGS, WILL INCREASE. WE HAVE INDICATED SHOWERS OCCURRING AT ALL THE TAF SITES THROUGH THE FORECAST, MAINLY INCREASING FROM SOUTH TO NORTH. WITH AMPLE MOISTURE AROUND, BUT LOW CONFIDENCE IN PRECIPITATION OCCURRING UNTIL THE MORNING, THERE IS THE CHANCE FOR SOME FOG TO DEVELOP ACROSS OUR NORTHERN TERMINALS, KRDG, KABE AND KTTN. OTHERWISE, MVFR CONDITIONS ARE NOT ANTICIPATED UNTIL THE SHOWERS PUSH FURTHER NORTH. WINDS WILL REMAIN OUT OF AN EASTERLY DIRECTION AND WILL INCREASE IN SPEED AS THE GRADIENT TIGHTENS UP BETWEEN THE HIGH AND LOW. SPEEDS AROUND 8-12 KNOTS CAN BE EXPECTED THROUGH THE PERIOD. FOR SUNDAY...SHOWERS ARE EXPECTED THROUGH MUCH OF THE FORECAST PERIOD. CONFIDENCE IS TOO LOW TO INCLUDE THUNDER IN THE FORECAST AT THIS TIME. OUTLOOK... SUNDAY NIGHT...MOSTLY VFR, WITH MVFR CIGS POSSIBLE. SHOWERS AND THUNDERSTORMS ALSO POSSIBLE. MONDAY...MAINLY VFR WITH MVFR CONDITIONS POSSIBLE WITH SHOWERS/THUNDERSTORMS. MONDAY NIGHT...MOSTLY VFR EARLY, WITH SHOWERS POSSIBLE LATE. TUESDAY...MOSTLY VFR, WITH MVFR CONDITIONS POSSIBLE WITH SHOWERS/THUNDERSTORMS ASSOCIATED WITH COLD FRONT. TUESDAY NIGHT-WEDNESDAY...MAINLY VFR, POSSIBLE MVFR/IFR FOG WHERE RAIN OCCURS TUESDAY. && .MARINE... A LOW PRESSURE SYSTEM WILL MOVE UP FROM THE S COUPLED WITH HIGH PRESSURE OVER NEW ENG AND THE CAN MARITIMES WILL KEEP A PERSISTENT AND INCREASING E TO NE FLOW OVER THE WATERS. AS A RESULT, SEAS WILL GRADUALLY INCREASE THRU THE DAY INTO THE NIGHT AND THE WIND WILL PICK UP AS WELL. LATEST GUID SUGGESTS SEAS WILL REACH SCA CRITERIA ACRS THE SRN WATERS AND MAY DO SO ACRS THE N. WINDS MAY REACH AS WELL, BUT WILL BE MORE MARGINAL. WILL LEAVE PREV ISSUED SCA AS IT IS FOR NOW, BUT IF LATER GUID INDICATES A NEED, IT MAY NEED TO BE RAISED FURTHER N. ANY SCA FURTHER N WOULD LIKELY NOT BE NEEDED UNTIL TONIGHT. OUTLOOK... SMALL CRAFT ADVISORY WILL REMAIN ACROSS THE SOUTHERN WATERS THROUGH SATURDAY NIGHT, BUT IT IS POSSIBLE THAT THE SWELLS COULD LAST INTO SUNDAY. OTHERWISE, CONDITIONS THROUGH MID-WEEK SHOULD REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. WINDS MAY GUST AROUND 20 KNOTS TUESDAY IN ASSOCIATION WITH AN APPROACHING AND PASSING FRONTAL BOUNDARY. && .RIP CURRENTS... RIP CURRENTS WILL BE MODERATE, BORDERING HIGH, FOR TODAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ452>455. && SYNOPSIS...MIKETTA NEAR TERM...NIERENBERG/MEOLA SHORT TERM...NIERENBERG LONG TERM...MIKETTA AVIATION...MEOLA/MIKETTA MARINE...NIERENBERG/MIKETTA RIP CURRENTS...
Hazardous weather outlook, Aug 25, 3:35 AM EDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 335 AM EDT SAT AUG 25 2012 DEZ001-MDZ008-NJZ001-007>010-012-013-015>023-027-PAZ054-055-060>062- 067>071-260745- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 335 AM EDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ012-015-019-020-260745- KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 335 AM EDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-260745- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 335 AM EDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A MODERATE RISK OF RIP CURRENTS FOR SUNDAY. THE MODERATE RISK OF RIP CURRENTS MAY LINGER INTO THE EARLY PART OF THE NEW WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-260745- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 335 AM EDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 25, 3:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT SAT AUG 25 2012
DEZ003-004-252015-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
315 PM EDT SAT AUG 25 2012
...SHOWERS PRODUCING HEAVY RAINFALL IN SUSSEX COUNTY...
DURING THE BALANCE OF THIS AFTERNOON, RAIN SHOWERS WITH HEAVY
RAINFALL WILL CONTINUE TO SPREAD INTO SUSSEX COUNTY FROM THE
SOUTHEAST.
THE HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS. IT WILL ALSO
RESULT IN REDUCED VISIBILITY. IF YOU WILL BE DRIVING, BE SURE TO
LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE ON THE ONE AHEAD OF YOU.
THE RAIN SHOWERS MAY BE ACCOMPANIED BY WIND GUSTS AROUND 30 MPH.
OCCASIONAL LIGHTNING IS ALSO POSSIBLE.
LAT...LON 3846 7537 3846 7569 3883 7572 3884 7556
3889 7551 3892 7541 3895 7539 3895 7531
3891 7530 3880 7517 3879 7511 3880 7509
3861 7504 3845 7505 3844 7535
IOVINOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:06 PM EDT | Special Marine Warning | PHI | 54 min | |
| Aug 25, 7:53 PM EDT | Special Marine Warning | PHI | 52 min | |
| Aug 25, 4:10 PM EDT | Special Weather Statement | PHI | Sussex | 80 min |
| Aug 25, 4:19 PM EDT | Areal Flood Advisory | PHI | Sussex | 3 hr |
| Aug 25, 5:19 PM EDT | Special Weather Statement | PHI | Sussex | 86 min |
| Aug 25, 5:36 PM EDT | Areal Flood Advisory | PHI | Sussex | 9 hr |
Nearby
Special Weather Statements in Delaware, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.